MAUDE Adverse Event Report: SIENTRA INC LIPOASPIRATE WASH SYSTEM; FAT TRANSFER

SIENTRA INC LIPOASPIRATE WASH SYSTEM; FAT TRANSFER
Model Number VIALITY-1400
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sientra complaint #: (b)(4).At this time, the suspect device has not been returned for evaluation.Sientra will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The side of the viality unit cracked horizontally during surgery.
 
Additional Manufacturer Narrative
Sientra complaint#: (b)(4).Device evaluation: g3, g6, h2, h3, h6, h10.Manufacturer provided investigation result: the device was tested to iso 10079 which specifies that containers must be tested to 95kpa for implosion resistance.It appears that some liposuction machines can go beyond this 95kpa threshold and increase the possibility of device cracks/implosion.The most likely root cause is too much vacuum was applied to the device causing it to crack/implode.Sientra will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.

Brand Name
LIPOASPIRATE WASH SYSTEM
Common Device Name
FAT TRANSFER
Manufacturer (Section D)
SIENTRA INC
3333 michelson dr
suite 650
irvine CA 92612
Manufacturer (Section G)
SIENTRA INC
9646 s. 54th st.
franklin WI 53132
Manufacturer Contact
denise dajles
8055628401
MDR Report Key19906227
Report Number1651189-2024-07395
Device Sequence Number7136761
Product Code QKL
UDI-Device Identifier00810076894621
UDI-Public00810076894621
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK190433
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVIALITY-1400
Device Catalogue NumberVIALITY-1400
Device Lot NumberA47722
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date07/08/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer04/25/2025
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale